Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 158, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 18, 2015, 8:50 PM EDT for Bulloch County, Effingham County, Screven County, Georgia. It was in force for 55 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2015, 8:50 PM EDT (00:50 UTC)
- Expired
- Aug 18, 2015, 9:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bulloch County, GA, Effingham County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 73 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 9:05 PM EDT | TSTM WND DMG | 2 Ene Middleground, GA | WARNING POINT REPORTED LARGE TREE DOWN AT THE INTERSECTION OF LAKEVIEW ROAD AND BERNARD SMITH ROAD. |
| Aug 18, 9:05 PM EDT | TSTM WND DMG | 2 Nne Middleground, GA | PUBLIC REPORTED 10-15 LARGE PINE TREES DOWN ON MIDDLE GROUND ROAD NEAR MALLARD POND ROAD. |
| Aug 18, 9:15 PM EDT | TSTM WND DMG | 4 W Brooklet, GA | PUBLIC REPORTED TWO TREES DOWN AT THE 500 BLOCK OF SOUTH WELL LANE. |
| Aug 18, 9:23 PM EDT | TSTM WND DMG | 4 Nnw Brooklet, GA | SPOTTER REPORTED TWO TREES DOWN AND SHINGLES TORN OFF ROOF ON BURKHALTER ROAD NEAR FIVE CHOP ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 615 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
926
WUUS52 KCHS 190050
SVRCHS
GAC031-103-251-190145-
/O.NEW.KCHS.SV.W.0158.150819T0050Z-150819T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
850 PM EDT TUE AUG 18 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
SCREVEN COUNTY IN SOUTHEASTERN GEORGIA...
BULLOCH COUNTY IN SOUTHEASTERN GEORGIA...
EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 945 PM EDT
* AT 850 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WESTSIDE...
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STATESBORO...WESTSIDE...MIDDLEGROUND...BROOKLET...OLIVER...
REGISTER...EGYPT AND HOPEULIKIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3271 8164 3242 8138 3231 8191 3236 8194
3242 8192 3242 8194 3245 8195
TIME...MOT...LOC 0050Z 237DEG 20KT 3240 8188
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
625
WWUS52 KCHS 190105
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
905 PM EDT TUE AUG 18 2015
GAC031-103-251-190145-
/O.CON.KCHS.SV.W.0158.000000T0000Z-150819T0145Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-
905 PM EDT TUE AUG 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SCREVEN...BULLOCH AND EFFINGHAM COUNTIES...
AT 904 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MIDDLEGROUND TO 6 MILES SOUTH OF STATESBORO...MOVING
NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GEORGIA SOUTHERN...STATESBORO...MIDDLEGROUND...BROOKLET...
OLIVER...REGISTER...EGYPT...HOPEULIKIT AND LEEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3271 8164 3242 8138 3232 8187 3241 8190
3248 8191
TIME...MOT...LOC 0104Z 233DEG 23KT 3255 8181 3236 8179
HAIL...<.75IN
WIND...60MPH
$$606
WWUS52 KCHS 190117
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
917 PM EDT TUE AUG 18 2015
GAC031-103-251-190145-
/O.CON.KCHS.SV.W.0158.000000T0000Z-150819T0145Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-
917 PM EDT TUE AUG 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SCREVEN...BULLOCH AND EFFINGHAM COUNTIES...
AT 917 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF MIDDLEGROUND TO NEAR
STATESBORO...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
STATESBORO...MIDDLEGROUND...BROOKLET...OLIVER...EGYPT...LEEFIELD...
DOVER AND CAPTOLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3271 8164 3242 8138 3233 8180 3242 8183
3254 8184
TIME...MOT...LOC 0117Z 236DEG 21KT 3259 8173 3239 8173
HAIL...<.75IN
WIND...60MPH
$$005
WWUS52 KCHS 190121
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
921 PM EDT TUE AUG 18 2015
GAC031-103-251-190145-
/O.CON.KCHS.SV.W.0158.000000T0000Z-150819T0145Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-
921 PM EDT TUE AUG 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SCREVEN...BULLOCH AND EFFINGHAM COUNTIES...
AT 919 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MIDDLEGROUND TO NEAR STATESBORO...MOVING
NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 915 PM...TREES WERE REPORTED BLOWN DOWN
NEAR BROOKLET.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
STATESBORO...MIDDLEGROUND...BROOKLET...OLIVER...EGYPT...LEEFIELD...
DOVER AND CAPTOLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3271 8164 3242 8138 3233 8180 3242 8183
3254 8184
TIME...MOT...LOC 0119Z 237DEG 20KT 3259 8174 3239 8174
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 7:49 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 18, 7:49 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 749 PM EDT TUE AUG 18 2015 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL INTO LATE WEEK WHILE AN INLAND TROUGH OF LOW PRESSURE AND WEAK COLD FRONT EVENTUALLY APPROACH FROM THE NORTHWEST. THE FRONT WILL DISSIPATE OVER OR NEAR THE AREA SATURDAY...WITH HIGH PRESSURE TO RETURN SUNDAY. ANOTHER COLD FRONT WILL APPROACH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... MESOSCALE BOUNDARY COLLISIONS CONTINUE TO SUPPORT SCATTERED SHOWERS/TSTMS ACROSS THE AREA. CAN NOT RULE OUT AN ISOLATED SEVERE TSTMS ACROSS INTERIOR SOUTHEAST GEORGIA WHERE INSTABILITY REMAINS THE GREATEST. THERE IS ALSO A RISK FOR HEAVY RAINFALL. ADJUSTED NEAR TERM POPS TO MATCH GOING RADAR TRENDS. LATE EVENING AND OVERNIGHT...DIURNAL COOLING/STABILIZATION SHOULD TRANSLATE TO A STEADY DECREASE IN PRECIPITATION COVERAGE/INTENSITY ACROSS MUCH OF THE AREA. MAINTAINED ONGOING SLIGHT CHANCE POPS THROUGH THE NIGHT...BUT PRECIPITATION COULD COMPLETELY DISSIPATE AWAY FROM THE COAST OVERNIGHT. AT THE COAST...GUIDANCE CONTINUES TO DEPICT AN INCREASE IN NOCTURNAL CONVECTION BY LATE TONIGHT. THIS...POPS RAMP BACK UP TO AT LEAST CHANCE OVER COASTAL COUNTIES AND ACROSS ADJACENT COASTAL WATERS. TEMPS WILL BOTTOM OUT IN THE 70S ACROSS THE REGION...AND DEWPOINTS IN THE 70S WILL REMAIN COMMON. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... ATLANTIC HIGH PRESSURE AND AN INLAND TROUGH OF LOW PRESSURE TO PREVAIL. AN UNSEASONABLY MOIST AIR MASS WILL REMAIN IN PLACE AND WITH SOME UPPER JET AND SHORTWAVE FORCING FOR ASCENT RAIN CHANCES SHOULD BE AT OR ABOVE NORMAL...ESPECIALLY WEDNESDAY. THE THREAT FOR SEVERE STORMS WILL BE LOW GIVEN LIMITED SHEAR AND MODEST INSTABILITY BUT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AT TIMES WHICH COULD LEAD TO FLOODING...ESPECIALLY IN LOW-LYING AND POOR DRAINAGE AREAS. TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE PERIOD WITH HEAT INDEX VALUES LIKELY PEAKING AROUND 100 DEGREES INLAND WEDNESDAY AND ABOVE 100 DEGREES INLAND THURSDAY AND FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THERE IS DEFINITELY AN ANTICIPATED CHANGE IN THE RECENT UNSETTLED PATTERN...AS A DEEP ANTICYCLONE ALOFT STEADILY RETROGRADES WESTWARD THIS WEEKEND AND EARLY NEXT WEEK...AND IS REPLACED BY THIS SUMMERS TYPICAL EAST COAST COAST BY LATE IN THE FORECAST PERIOD. AT THE SURFACE...AN UPSTREAM COLD FRONT AND PRE-FRONTAL TROUGH WILL APPROACH LATE THIS WEEK...BUT DISSIPATES SATURDAY AS HIGH PRESSURE BUILDS OVER THE NE PART OF THE NATION INTO SUNDAY. HOWEVER...ANOTHER COLD FRONT WILL ATTEMPT TO APPROACH EARLY NEXT WEEK. LESS AVAILABLE MOISTURE AND LIMITED FORCING WILL ALLOW FOR MORE TYPICAL SCATTERED AND MAINLY DIURNAL CONVECTION...UNTIL PROBABILITIES COULD CLIMB WITH THE COLD FRONT NEXT WEEK. TEMPS WILL AVERAGE NEAR OR ABOVE NORMAL. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... VFR. WILL HAVE TO WATCH FOR POSSIBLE LOW CLOUDS/SHALLOW FOG AT THE TERMINALS. ATTM IT APPEARS THERE WILL BE TOO MUCH HIGH CLOUDINESS IN PLACE TO SUPPORT WIDESPREAD DEVELOPMENT. WATCHING UPSTREAM CONVECTION...BUT ATTM IT APPEARS THIS WILL MISS BOTH TERMINALS. WILL AMEND IF NEEDED. SHOWERS/TSTMS COULD IMPACT THE TERMINALS AGAIN WEDNESDAY AFTERNOON. EXTENDED AVIATION...PRIMARILY VFR CONDITIONS EXPECTED TO PREVAIL THROUGH SATURDAY...WITH A DECENT CHANCE OF OCCASIONAL FLIGHT RESTRICTIONS DUE TO CONVECTION AT THE TERMINALS. BUT NO EXTENDED PERIODS OF LOW CLOUDS OR REDUCED VSBYS ARE ANTICIPATED. && .MARINE... TONIGHT...SOUTH WINDS WILL VEER SOUTHWEST OVERNIGHT. WILL SEE A BIT OF A NOCTURNAL SURGE...15 KT NEARSHORE WATERS AND 15-20 KT OFFSHORE AND CHARLESTON COUNTY WATERS. SEAS 2-4 FT. FRIDAY THROUGH SUNDAY...SUB-TROPICAL ATLANTIC HIGH PRESSURE GIVES WAY TO A WEAKENING COLD FRONT THAT FALLS APART IN OR NEAR THE REGION SATURDAY...FOLLOWED BY CONTINENTAL HIGH PRESSURE TO THE NORTH INTO SUNDAY. SW WINDS WINDS IN ADVANCE OF THE COLD FRONT WILL BACK TO EAST/SE OVER THE WEEKEND...BUT WINDS/SEAS WILL REMAIN WELL BELOW ANY ADVISORY THRESHOLDS. SOME OF THE SCATTERED T-STORMS INTO THE WEEKEND WILL BE STRONG...AND MARINERS SHOULD PLAN ACCORDINGLY FOR LOCALLY STRONG WINDS...DANGEROUS LIGHTNING STRIKES AND REDUCED VISIBILITIES IN PERIODIC HEAVY RAINS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && ST
Hazardous weather outlook, Aug 18, 3:51 AM EDT, 16 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 351 AM EDT TUE AUG 18 2015 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-190800- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 351 AM EDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Aug 18, 5:01 PM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM FLASH FLOOD 1 NW CHARLESTON 32.79N 79.94W
08/18/2015 CHARLESTON SC LAW ENFORCEMENT
CHARLESTON POLICE DEPARTMENT REPORTED SMITH STREET AT
MORRIS STREET CLOSED DUE TO FLOODING.
&&
EVENT NUMBER CHS1500875
TIMTELocal storm report, Aug 18, 5:16 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM FLASH FLOOD DOWNTOWN CHARLESTON 32.78N 79.94W
08/18/2015 CHARLESTON SC EMERGENCY MNGR
CITY OF CHARLESTON EMERGENCY MANAGER REPORTS NUMEROUS
ROADS REMAIN CLOSED THROUGHOUT DOWNTOWN CHARLESTON. MANY
CARS ARE FLOODED OR STALLED. TRAFFIC REMAINS HEAVY.
SOCIAL MEDIA IMAGES SHOW WATER SURROUNDING MANY HOMES
AND BUSINESSES IN THE DOWNTOWN AREA. THE MARKET AREA IS
FLOODED AND UNDER WATER.
&&
EVENT NUMBER CHS1500876Local storm report, Aug 18, 5:22 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
522 PM EDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HEAVY RAIN 1 WNW CHARLESTON 32.79N 79.95W
08/18/2015 M3.61 INCH CHARLESTON SC MESONET
&&
EVENT NUMBER CHS1500877Special weather statement, Aug 18, 6:18 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT TUE AUG 18 2015
GAZ140-141-182245-
COASTAL MCINTOSH GA-INLAND MCINTOSH GA-COASTAL MCINTOSH GA-
618 PM EDT TUE AUG 18 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY UNTIL
645 PM EDT...
AT 617 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COX...OR 8 MILES NORTHWEST OF DARIEN...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DARIEN...MERIDIAN...VALONA...COX...CARNIGAN AND RIDGEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3133 8144 3138 8155 3145 8162 3152 8162
3149 8129 3142 8131 3143 8133 3140 8132
3140 8133 3137 8133 3137 8134 3136 8133
3133 8134 3133 8137 3132 8134 3132 8139
3131 8142
TIME...MOT...LOC 2217Z 285DEG 13KT 3142 8157Special weather statement, Aug 18, 7:14 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
714 PM EDT TUE AUG 18 2015
SCZ049-182345-
COASTAL COLLETON SC-
714 PM EDT TUE AUG 18 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY UNTIL
745 PM EDT...
AT 714 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BENNETTS POINT...OR 8 MILES NORTHWEST OF EDISTO BEACH...MOVING SOUTH
AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BENNETTS POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3261 8042 3261 8039 3258 8040 3256 8042
3255 8042 3253 8038 3250 8036 3247 8041
3251 8044 3249 8047 3253 8054 3262 8050
TIME...MOT...LOC 2314Z 004DEG 12KT 3256 8044Special weather statement, Aug 18, 8:43 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
843 PM EDT TUE AUG 18 2015
GAZ099-100-190115-
BULLOCH GA-CANDLER GA-
843 PM EDT TUE AUG 18 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND CANDLER
COUNTIES UNTIL 915 PM EDT...
AT 843 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PULASKI...OR NEAR WESTSIDE...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STATESBORO...WESTSIDE...MIDDLEGROUND...BROOKLET...PULASKI...
REGISTER...HOPEULIKIT AND LEEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3260 8176 3255 8169 3254 8166 3239 8156
3227 8190 3227 8194 3242 8204
TIME...MOT...LOC 0043Z 240DEG 21KT 3238 8192The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:43 PM EDT | Special Weather Statement | CHS | Bulloch | 32 min |
| Aug 18, 9:27 PM EDT | Severe Thunderstorm Warning | CHS | Effingham, Screven | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.